Hail, Sumter
- When
- April 10, 4:00 PM CST
- Where
- Sumter County, Panola
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.950, -88.267
Penny size hail was observed near Panola and Warsaw.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 10, 1:01 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT SAT APR 10 2004 .SYNOPSIS... VERY ACTIVE WEATHER PERIOD SETTING UP FOR TONIGHT THROUGH MONDAY... WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED...AND MUCH NEEDED RAINS. TURNING COLDER ON TUESDAY AND WEDNESDAY...WITH MODERATING TEMPERATURES AGAIN BY THURSDAY. SEVERAL UPPER-LEVEL DISTURBANCES WILL MOVE NORTHEASTWARD OVER THE FORECAST AREA...WITH ENHANCED VERTICAL MOTION OUT AHEAD OF THEM...AS A DEEP TROUGH DEVELOPS TO OUR WEST ON MONDAY. AT THE SURFACE...A WARM FRONT WILL MOVE NORTHWARD INTO SOUTHERN ALABAMA TONIGHT...AND PUSH SOUTHWARD AS A COLD FRONT DURING THE DAY ON SUNDAY. THIS FRONTAL BOUNDARY WILL RETURN ONCE AGAIN ON MONDAY...BEFORE FINALLY EXITING THE STATE MONDAY NIGHT. && .SHORT TERM...(TONIGHT THROUGH MONDAY) GOES SOUNDER LIFTED INDICES CONTINUE TO SHOW RAPID DESTABILIZATION OVER CENTRAL MISSISSIPPI EARLY THIS AFTERNOON...AS VALUES NOW LESS THAN -5 NEAR JACKSON. THIS UNSTABLE AIRMASS WILL WORK ITS WAY INTO WESTERN ALABAMA LATER THIS AFTERNOON AND TONIGHT. CURRENT CONVECTION OVER NORTH-CENTRAL MISSISSIPPI IS ANCHORED TO THE OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHTS MCS...AND IS MOVING EAST TOWARD LAMAR COUNTY. ALL INDICATIONS ARE THE BEST INSTABILITY WILL ALIGN ITSELF IN AN 150-MILE WIDE CORRIDOR...CENTERED ON INTERSTATE 59 TONIGHT. A COLD FRONT...OR WIND SHIFT...SHOULD HELP REFOCUS THE THUNDERSTORM ACTIVITY OVER EASTERN AND SOUTHERN ALABAMA ON EASTER SUNDAY. THE UPPER-LEVEL DYNAMICS AND QG FORCING WILL BE STRONGER ON SUNDAY AND MONDAY AS STRONG SHORT-WAVE TROUGHS TRAVERSE THE AREA. && .LONG TERM...(TUESDAY THROUGH SATURDAY) THE MAJOR UPPER-LEVEL TROUGH SHOULD FINALLY MOVED ACROSS THE FORECAST AREA ON TUESDAY...ALTHOUGH THE COLD FRONT WILL BE WELL EAST OF THE AREA BY THEN. 1000-500 MB THICKNESSES WILL LIKELY GO BELOW 5400 METERS TUESDAY AND TUESDAY NIGHT. SUBSIDENCE SHOULD PREVAIL UNDER AN UPPER-LEVEL RIDGE WEDNESDAY THROUGH SATURDAY. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 69 55 66 42 / 80 70 80 60 MONTGOMERY 59 75 58 73 45 / 30 80 80 60 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 141 PM CDT SAT APR 10 2004 ALZ011>015-017>050-102045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 141 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR AREAS ALONG...AND WEST OF I-65. THE COMBINATION OF SEVERAL LOW PRESSURE DISTURBANCES MOVING ACROSS THE AREA AND AN INCREASE OF MOISTURE WILL ALLOW THE ATMOSPHERE TO DESTABILIZE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND A FEW WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT-TIME HOURS. HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES FOR EASTER SUNDAY FOR AREAS SOUTH OF A LINE FROM DEMOPOLIS TO AUBURN. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN HAZARDS. SEVERE WEATHER WILL YET AGAIN BE POSSIBLE ON MONDAY AS THE UNSETTLED UPPER-AIR PATTERN REMAINS OVER THE GULF STATES. HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE BOTH SUNDAY AND MONDAY ACROSS THE ENTIRE AREA AS WELL. BEYOND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS EVENING AND TONIGHT...MAINLY FROM THE I-65 CORRIDOR...WESTARD. ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY OVER THE AREA AS WELL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 426 PM CDT SAT APR 10 2004 ALZ012-102215- LAMAR- 426 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOLLOY...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY AND VERNON THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LAT...LON 3384 8831 3366 8833 3362 8795 3383 8795
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 440 PM CDT SAT APR 10 2004 ALZ022-030-031-102215- GREENE-PICKENS-SUMTER- 440 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...GREENE AND PICKENS COUNTIES UNTIL 515 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 16 MILES WEST OF COCHRANE...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR COCHRANE...MANTUA AND CLINTON THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3309 8855 3291 8856 3287 8793 3310 8792
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed near Panola and Warsaw.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390647.